Hail, Larimer
- When
- May 30, 1:01 PM MST
- Where
- Larimer County, 0.69 mi S of Black Hollow Jct
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.570, -105.020
Severe thunderstorms produced large hail in Larimer and Weld Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail in Larimer and Weld Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 30, 2:10 AM MST, 10 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 310 AM MDT WED MAY 30 2007 .SHORT TERM...LARGE UPPER LEVEL TROF ENCOMPASSES MUCH OF THE ROCKY MTN REGION ATTM WITH ONE IMPULSE NOW ROTATING AROUND SRN PTN OF THE TROF ACROSS NW CO. REGIONAL RADARS ARE SHOWING SOME ECHOES WITH THIS WAVE ACROSS NW CO AND SOUTH CENTRAL WY AND LIGHTNING AS WELL. THIS ENERGY WILL TRANSLATE ACROSS CWA THIS AM. NAM PICKS UP ON THIS AND SHOWS SOME QPF ACROSS THE AREA. WILL NEED TO ADD SOME LOW POPS OVER THE PLAINS FOR THIS MORNING. AHEAD OF THIS WAVE...SKIES HAVE MOMENTARLY CLEARED OUT NICELY ACROSS MUCH OF THE EASTERN PLAINS EXCEPT FOR THE FAR ERN EXTREMITIES. THIS HAS ALLOWED SOME PATCHY FOG TO DEVELOP WITH LOW T/TD SPREADS. DONT EXPECT FOG TO BECOME WIDESPREAD AS NEXT BATCH OF CLOUDS WILL BEGIN TO MOVE OVER THE AREA. ONCE THIS WAVE MOVES THRU THIS MORNING...MODELS SHOWING FAIRLY STRONG SUBSIDENCE. HOWEVER...FCST SOUNDINGS SHOW ATMOSPHERE BECOMING MODERATELY UNSTABLE WITH SFC BASED CAPES 500-1000J/KG OVER THE PLAINS THIS AFTN. GIVEN LOW FREEZING LVLS AND STRONG MID LVL FLOW AROUND 40KT CANT RULE OUT A FEW SEVERE STORMS WITH HAIL UP TO ONE INCH IN DIAMETER. EXPECT MAJORITY OF STORMS TO PRODUCE HVY RAIN AND SMALL HAIL. WILL ALSO RAISE POPS A BIT FOR THIS AFTN AS WELL. CONVECTION SHOULD DIMINISH THIS EVENING WITH LOSS OF HEATING. .LONG TERM...BY THURSDAY MID-LEVEL CYCLONE/TROUGH IS STILL WOBBLING OVER NEBRASKA AND THE DAKOTAS ACCORDING THE WRF AND GFS. MODELS ALSO SHOW A DEEP SFC LOW IN N-CNTRL S DAKOTA AT 12Z/THU AND AN ATTACHED COLD FRONT EXTENDING SWWRD ACROSS NWRN NEBRASKA AND SRN WYOMING. NOT UNTIL SOMETIME THURSDAY AFTERNOON DO THE WRF AND GFS SHOW THIS FRONTAL BNDRY SLIDING SWRD THRU NERN COLORADO. BEFORE THIS BNDRY SLIPS SOUTH OF THE PALMER DIVIDE...SOMETIME BETWEEN 21Z/THU- 00Z/FRI...MODEL WIND FIELDS INDICATE SEVERAL HOURS OF LOW-LEVEL E-NELY FLOW ON THE PLAINS. GFS CONTINUES THIS MODEST UPSLOPE FLOW THRU 03Z/FRI...WHEREAS THE WRF TRANSITIONS TO DRIER W-NWLY/DOWNSLOPE FLOW NOT LONG AFTER FROPA. REGARDLESS OF WHAT POST-FRONTAL WIND PATTERN SETS UP...MOISTURE FIELDS INDICATE A GRADUAL DECREASE IN HUMIDITY AND PRECIPITABLE WATER VALUES ON THURSDAY. FURTHERMORE QG OMEGA FIELDS INDICATE WEAK LOW/MID-LEVEL UPWARD MOTION OVER THE CWFA PRIOR TO FRONTAL PASSAGE...THEN A REVERSE TO SOMEWHAT STRONGER DOWNWARD MOTION EVEN AS POST-FRONTAL UPSLOPE FLOW KICKS IN. RIGHT NOW IT APPEARS THE BEST CHANCE FOR ANY CONVECTION/T-STORMS WILL BE LATE MORNING THRU MID-AFTERNOON IN THE HIGH COUNTRY AND OVER THE FAR EASTERN COUNTIES. AT SEVERAL POINTS ON THE PLAINS 18Z/THU CAPE VALUES ABV THE LFC DERIVED FROM WRF SOUNDINGS IN THE 800-1400 J/KG RANGE. HOWEVER I FOUND LOWER CAPE VALUES ON GFS SOUNDINGS...BUT STORM RELATIVE HELICITY VALUES WERE SIGNIFICANTLY HIGHER. THEREFORE WOULD NOT RULE OUT AN ISOLATED SEVERE T-STORM WITH FROPA BUT ANY MORE THAN THAT ODDS NOT ALL THAT GREAT. WILL HOLD ONTO THE LOW POPS AND THE SLIGHT CHANCE FOR T-STORMS...BUT WILL PRETTY MUCH END T-STORM ACTVTY AROUND 00Z/FRI EXCEPT IN THE SERN CORNER OF THE CWFA WHERE MOIST AND UNSTABLE SELY LOW-LEVEL FLOW WILL CONTINUE DURING THE EVENING. SFC TEMPERATURES ON THURSDAY LOOK ABOUT 4-5C WARMER THAN THOSE ON WEDNESDAY...THOUGH STILL BELOW AVERAGE FOR THE DATE. AS THE MID/UPR LEVEL LOW WOBBLES WWRD OVERNIGHT MODELS SHOW A WEAK FRONTAL BNDRY SURGING INTO NERN COLORADO SOMETIME AFT 06Z/FRI. CROSS-SECTIONS AND SOUNDINGS...PARTICULARLY THOSE OFF THE GFS SHOW A MODEST JUMP IN BNDRY LAYER HUMIDITY VALUES POSSIBLY RESULTING IN AREAS OF LOW CIGS AND FOG DURING THE ERLY MORNING HOURS. WHILE THIS OCCURS MODERATELY STRONG DOWNWARD MOTION AT MID-LEVELS PASSES OVER THE CWFA. SO NO PCPN OVERNIGHT WITH THE SURGE. BELIEVE IT OR NOT BY FRIDAY MORNING MODELS STILL SHOW THIS SAME UPR CYCLONE/TROUGH IN ABOUT THE SAME PLACE...BUT DURING THE DAY THEY BEGIN TO MOVE EAST AS THE LARGE SCALE LOG JAM BREAKS DOWN OVER THE CONUS. FLOW ALOFT BECOMES NWLY OVR COLORADO AND TEMPERATURES BEGIN TO WARM AND HEIGHTS RISE AS THE UPR LVL RIDGE BUILDING OVER THE GREAT BASIN MAKES A SLIGHT EASTWARD SHIFT. SFC TEMPERATURES ON FRIDAY EAST OF THE MTNS PROBABLY NOT MUCH WARMER THAN THE DAY BEFORE...BUT MTN AND HIGH VALLEY LOCALS WILL SEE A NOTICEABLE WARM-UP WITH THIS SHIFT IN THE PATTERN. WARMING AND DRYING CONTINUES ON SATURDAY...BUT WITH WEAK COLD AIR ADVECTION AT MID-LEVELS DUE TO AMPLIFICATION OF THE GREAT BASIN RIDGE MAY NOT SEE DAYTIME READINGS ON THE PLAINS TOO MUCH WARMER THAN THE DAY BEFORE. SUNDAY AND BEYOND...MADE NO CHANGES TO THIS PORTION OF THE FCST. && .AVIATION...CLEARING SKIES AND LIGHT DRAINAGE WNDS HAVE ALLOWED SOME PATCHG FOG TO DEVELOP OVER TERMINALS AND LOW LYING AREAS ATTM. VSBYS MAY GO DOWN TO MVFR CAT FOR A TIME BUT DONT EXPECT WIDESPREAD FOG EVENT AS NEXT WAVE APPROACHES FRONT RANGE AND CLDS AND MIXING SHOULD KEEP THINGS STIRRED UP. ISOLD SHOWERS WILL REDEVELOP AND PASS OVER LOCAL TERMINALS BTWN 12-16Z WITH MORE SHOWERS THIS AFTN. DESPITE SHOWERS...CIGS/VSBYS SHOULD REMAIN IN VFR CAT. WITH SHOWERS...EXPECT SOME ERRATIC WIND GUSTS WITH SPEEDS UP TO 40KT AND EVEN SOME SMALL HAIL WITH THE STRONGER STORMS. ACTIVITY WILL DIMINISH BY 03Z WITH NORMAL DRAINAGE WNDS TNT. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && ENTREKIN/BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1111 AM MDT WED MAY 30 2007 COZ030>051-311200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1111 AM MDT WED MAY 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND PLAINS AGAIN THIS AFTERNOON. BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WILL ACCOMPANY THE STORMS. A FEW STORMS NEAR THE FOOTHILLS AND OVER THE I-25 CORRIDOR MAY BECOME SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS THROUGH MOST OF THE PERIOD...ESPECIALLY OVER THE MOUNTAINS AND FOOTHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/KOOPMEINERS
The Cheyenne radar (KCYS), 67 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31144, 31145.